Previous |  Up |  Next

Article

Keywords:
resolving set; basis; metric dimension
Summary:
For an ordered set $W=\{w_1,w_2,\ldots ,w_k\}$ of vertices and a vertex $v$ in a connected graph $G$, the ordered $k$-vector $r(v|W):=(d(v,w_1),d(v,w_2),\ldots ,d(v,w_k))$ is called the metric representation of $v$ with respect to $W$, where $d(x,y)$ is the distance between vertices $x$ and $y$. A set $W$ is called a resolving set for $G$ if distinct vertices of $G$ have distinct representations with respect to $W$. The minimum cardinality of a resolving set for $G$ is its metric dimension. In this paper, we characterize all graphs of order $n$ with metric dimension $n-3$.
References:
[1] Cáceres, J., Hernando, C., Mora, M., Pelayo, I. M., Puertas, M. L., Seara, C., Wood, D. R.: On the metric dimension of Cartesian products of graphs. SIAM J. Discrete Math. (electronic) 21 (2007), 423-441. DOI 10.1137/050641867 | MR 2318676 | Zbl 1139.05314
[2] Chartrand, G., Eroh, L., Johnson, M. A., Ollermann, O. R.: Resolvability in graphs and the metric dimension of a graph. Discrete Appl. Math. 105 (2000), 99-113. DOI 10.1016/S0166-218X(00)00198-0 | MR 1780464
[3] Chartrand, G., Poisson, C., Zhang, P.: Resolvability and the upper dimension of graphs. Comput. Math. Appl. 39 (2000), 19-28. DOI 10.1016/S0898-1221(00)00126-7 | MR 1763834 | Zbl 0953.05021
[4] Chartrand, G., Zhang, P.: The theory and applications of resolvability in graphs (A survey). Congr. Numerantium 160 (2003), 47-68. MR 2049102 | Zbl 1039.05029
[5] Harary, F., Melter, R. A.: On the metric dimension of a graph. Ars Comb. 2 (1976), 191-195. MR 0457289 | Zbl 0349.05118
[6] Hernando, C., Mora, M., Pelayo, I. M., Seara, C., Cáceres, J., Puertas, M. L.: On the metric dimension of some families of graphs. Raspaud, André et al. 7th International Colloquium on Graph Theory, Hyeres, France, September 12-16, 2005 Elsevier, Amsterdam, Electronic Notes in Discrete Mathematics 22 (2005), 129-133. DOI 10.1016/j.endm.2005.06.023 | Zbl 1182.05050
[7] Hernando, C., Mora, M., Pelayo, I. M., Seara, C., Wood, D. R.: Extremal graph theory for metric dimension and diameter. Electron. J. Comb. 17 (2010), Research paper R30, 28 pages. MR 2595490 | Zbl 1219.05051
[8] Khuller, S., Raghavachari, B., Rosenfeld, A.: Landmarks in graphs. Discrete Appl. Math. 70 (1996), 217-229. DOI 10.1016/0166-218X(95)00106-2 | MR 1410574 | Zbl 0865.68090
[9] Sebö, A., Tannier, E.: On metric generators of graphs. Math. Oper. Res. 29 (2004), 383-393. DOI 10.1287/moor.1030.0070 | MR 2065985 | Zbl 1082.05032
[10] Slater, P. J.: Leaves of trees. Proc. 6th Southeast. Conf. Comb., Graph Theor., Comput Florida, Boca Raton (1975), 549-559. MR 0422062 | Zbl 0316.05102
[11] Sudhakara, G., Kumar, A. R. Hemanth: Graphs with metric dimension two---a characterization. Adv. Appl. Discrete Math. 4 (2009), 169-186. MR 2590304
[12] Yero, I. G., Kuziak, D., Rodríguez-Velázquez, J. A.: On the metric dimension of corona product graphs. Comput. Math. Appl. 61 (2011), 2793-2798. DOI 10.1016/j.camwa.2011.03.046 | MR 2795402 | Zbl 1221.05252
Partner of
EuDML logo